Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 172, NWS Charleston, SC

June 20, 2008Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2008, 4:39 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2008, 4:39 PM EDT (20:39 UTC)
Expired
Jun 20, 2008, 5:45 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 134 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:46 PM EDTHAIL 0.253 Ese Moncks Corner, SC
Jun 20, 5:11 PM EDTHAIL 0.53 Sse Smith, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:27 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 202039
SVRCHS
SCC015-019-202145-
/O.NEW.KCHS.SV.W.0172.080620T2039Z-080620T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PINOPOLIS...OR ABOUT OVER MONCKS CORNER...MOVING EAST AT 14 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  PINOPOLIS...
  MONCKS CORNER...
  BONNEAU BEACH...
  BONNEAU...
  SAINT STEPHEN...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3346 7988 3341 7984 3339 7980 3332 7973
      3329 7958 3325 7952 3326 7949 3321 7942
      3290 7978 3311 8005 3303 8014 3318 8029
      3351 7996
TIME...MOT...LOC 2039Z 262DEG 12KT 3317 8009

$$
1 follow-up statement
000 
WWUS52 KCHS 202109
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI JUN 20 2008

SCC015-019-202145-
/O.CON.KCHS.SV.W.0172.000000T0000Z-080620T2145Z/
BERKELEY SC-CHARLESTON SC-
509 PM EDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN CHARLESTON AND BERKELEY COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BONNEAU TO RICHMOND TO 7
MILES SOUTH OF HALFWAY CREEK...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF MONCKS CORNER TO 12 MILES NORTHEAST OF GOOSE CREEK TO 12
MILES SOUTHWEST OF MCCLELLANVILLE...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
HUGER...JAMESTOWN...MONCKS CORNER AND PINOPOLIS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 7978 3311 8005 3303 8014 3310 8021
      3341 7984 3339 7980 3332 7973 3329 7958
      3325 7952 3326 7949 3321 7942
TIME...MOT...LOC 2109Z 258DEG 13KT 3328 7991 3307 7986
          3302 7964

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:46 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 20, 3:46 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT FRI JUN 20 2008

.SYNOPSIS...
WEAK LOW PRES WILL MEANDER OVER THE SE U.S. THROUGH THIS WEEKEND.
FRONTAL BOUNDARY WILL LINGER NEAR OR WEST OF THE AREA INTO
MONDAY...THEN WILL DISSIPATE BY TUESDAY. A LEE SIDE TROUGH WILL
THEN PERSIST THROUGH THE MIDDLE AND LATTER PART OF NEXT WEEK AS
ATLANTIC HIGH PRESSURE REMAINS NEARBY THROUGH FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
585 FOR PARTS OF SOUTHERN SOUTH CAROLINA IN EFFECT UNTIL 9 PM EDT.
SIGNIFICANT INSTABILITY AND DEEP LAYER SHEAR WILL COMBINE TO
CREATE AN ENVIRONMENT FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS
THE REST OF THE AFTERNOON INTO THIS EVENING WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES POSSIBLE. MOST OF THE ACTIVITY
SHOULD REMAIN N OF INTERSTATE 16 IN GA.

THE STRONGEST CONVECTION SHOULD DIMINISH THIS EVENING DUE TO
NIGHTTIME STABILIZATION. HOWEVER...CANNOT RULE OUT SOME LINGERING
ACTIVITY AS WAS SEEN LAST NIGHT. THUS...HAVE MAINTAINED 20 POPS
OVERNIGHT...MAINLY ACROSS SC WHICH WILL BE CLOSER TO THE WEAK WARM
FRONT EXTENDING FROM THE AREA OF LOW PRESSURE NEAR AUGUSTA.

&&

.SHORT TERM /SATURDAY/...
WITH THE LOW PRESSURE TROUGH LINGERING OVER THE AREA SAT...EXPECT
ANOTHER ROUND OF SHOWERS AND TSTMS. WITH THIS BOUNDARY ALONG WITH
THE SEA BREEZE AND ADDITIONAL SHORTWAVE ENERGY RIDING THE BASE OF
THE UPPER TROUGH...WILL MAINTAIN HIGH END CHANCE POPS FOR MUCH OF
THE CWA N OF INTERSTATE 16 WHERE THE BEST SURFACE CONVERGENCE IS
ANTICIPATED. PLENTY OF INSTABILITY AND FAVORABLE DEEP LAYER SHEAR
WILL AGAIN PROMOTE THE POTENTIAL FOR STRONG TO SEVERE TSTMS AS
INDICATED IN THE STORM PREDICTION CENTER/S DAY TWO CONVECTIVE
OUTLOOK. WILL CONTINUE TO MENTION THIS THREAT IN THE LOCAL HAZARDOUS
WEATHER OUTLOOK /HWO/ PRODUCT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
ONE SHORT WAVE TO MOVE THROUGH THE REGION SATURDAY NIGHT AND INTO
THE ATLC BY SUNDAY MORNING. THIS WILL RESULT IN SLOWER BOUNDARY
LAYER STABILIZATION THAN WOULD OTHERWISE BE EXPECTED...THUS WE HAVE
MAINTAINED HIGH END CHANCE POPS THROUGH MUCH OF THE NIGHT...TAPERING
OFF LATE. PRESENT INDICATIONS ARE THAT THERE WILL BE TOO MUCH CLOUD
COVER FOR ANY SIGNIFICANT FOG CONCERNS. MIN TEMPS GENERALLY WITHIN A
FEW DEGREES OF 70...EXCEPT SOME MID 70S NEAR THE IMMEDIATE COAST.

FOR SUNDAY...ANOTHER SHORT WAVE MOVES NEARBY WITHIN THE SWLY
FLOW...SKIRTING COASTAL AREAS. THIS WILL TRIGGER SCATTERED TO LIKELY
POPS...HIGHEST OVER ERN LOCATIONS. MID LEVEL LAPSE RATES ARE
POOR...CAPES ARE NO MORE THAN 500-1000 J/KG /MAINLY AS A RESULT OF
EXTENSIVE CLOUD COVER/...AND OTHER PARAMETERS SUGGEST ONLY WEAK
INSTABILITY. IN ADDITION...ATLC RIDGING MIGHT BUILD JUST ENOUGH W
THAT IT FORCES THE FRONTAL BOUNDARY TO SHIFT FURTHER W OF THE
AREA...AND ANTICYCLONIC FLOW IS ABLE TO DEVELOP. THIS CURRENTLY
POINTS TO A LOWER RISK OF SEVERE WEATHER THAN RECENT DAYS.
HOWEVER...THERE IS SOME UPPER LEVEL DIFLUENCE AND 0-6 KM BULK SHEAR
IS 25-30 KT. IF THE SEA BREEZE IS ABLE TO DEVELOP...WITH ENHANCEMENT
DUE TO THE SHORT WAVE WE STILL COULD SEE SOME ROTATING STORMS
ESPECIALLY OVER THE ERN THIRD OF THE FORECAST AREA. WITH PWATS NEAR
OR EVEN GREATER THAN 2 INCHES...LOCALIZED FLOODING WILL BE OF
CONCERN. MAX TEMPS WILL BE HELD DOWN BY PRECIP/CLOUD COVER...WITH
HIGHS MAINLY IN THE MID-UPPER 80S.

ON MONDAY...ALTHOUGH WE DO SEE THE SHORT WAVE ALOFT EXITING THE
AREA...MID LEVEL LAPSE ARE A LITTLE BETTER CLOSE TO 5.8 DEGREES
CELSIUS. CLOUD COVER DOES NOT APPEAR TO BE AS EXTENSIVE...THUS CAPE
VALUES ARE APPROACHING 2000 J/KG IN SOME LOCATIONS. TTI IS NEAR
50...K-INDEX IS GREATER THAN 35 AND LIFTED INDICES ARE NEAR -5/-6.
IN ADDITION...THE RIGHT REAR QUAD OF A 60-70 KT JET ALOFT IS FOUND
ACROSS SC...AND THE ATLC RIDGE WEAKENS A BIT AGAIN...WITH A RETURN
TO CYCLONIC FLOW AS THE FRONTAL BOUNDARY SHIFTS BACK CLOSER TO THE
FORECAST AREA. WILL LOWER POPS WITH LESS AVAILABLE MOISTURE...BUT
COULD ACTUALLY SEE A SLIGHTLY HIGHER RISK OF SEVERE WEATHER. WITH
LESS CLOUD COVER...MAX TEMPS WILL BE A FEW DEGREES HIGHER AND
REACH 90 OR BETTER IN AREAS AWAY FROM THE BEACHES.

THE MIDDLE AND LATTER PART OF THE WEEK LOOKS TO HAVE THE RETURN TO
MORE TYPICAL DIURNALLY DRIVEN T-STORMS...WITH LEE SIDE TROF W OF THE
FORECAST AREA AND ATLC RIDGING MAKING A RETURN. SEA BREEZE
CONVERGENCE ALONG WITH ANY OUTFLOW BOUNDARIES LOOK TO BE THE MAIN
DRIVING FORCE FOR CONVECTION...THUS GENERALLY SLIGHT CHANCE OR
CHANCE POPS DURING THE AFTN/EVENING DURING THE REST OF THE WEEK.
TEMPS WILL BE NEAR OR EVEN A FEW DEGREES ABOVE SEASONAL NORMALS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
CONVECTION HAS ALREADY BEGUN TO DEVELOP OVER SC THIS AFTERNOON AND
IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS. THE
CONVECTION MAY SPREAD SWD ACROSS THE SAVANNAH RIVER BUT WE DO NOT
HAVE GREAT CONFIDENCE IN THIS. HAVE MENTION OF VCTS AT BOTH
TERMINALS AS THE SEA BREEZE PUSHES INLAND...THUS LOWERING THE
CHANCE OF SEEING ANY CONVECTION AROUND THE TERMINALS.
HOWEVER...THE STORMS THAT DEVELOP ALONG THE SEA BREEZE HAVE THE
POTENTIAL TO BUILD BACK TOWARD THE E DUE TO W WINDS ALOFT. WILL
CONTINUE TO CLOSELY MONITOR THE RADAR TRENDS AND WILL AMEND
IF/WHEN NECESSARY.

OVERNIGHT...MVFR VSBYS AT BOTH SITES ARE EXPECTED AS WINDS CALM
AND LOW LEVEL MOISTURE IS IN PLACE.

FOR SATURDAY AFTERNOON...EXPECTING ANOTHER ROUND OF POSSIBLE
CONVECTIVE FORMATION BUT THINK THE ACTIVITY WILL START BEYOND THIS
TAF FORECAST PERIOD.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN
SHRA/TSRA THROUGH MONDAY...THEN GENERALLY VFR WEATHER THE REST OF
THE WEEK.

&&

.MARINE...
TONIGHT THROUGH SATURDAY...THE SEA BREEZE ENHANCEMENT COMBINED WITH A
NOCTURNAL SURGE SHOULD KEEP WINDS 15 TO 20 KT OVERNIGHT. SEAS
WILL AVERAGE 2-3 FT THROUGH TONIGHT...ALTHOUGH MAY REACH 4 FT
BEYOND 20 NM OUT OVERNIGHT. CONDITIONS WILL REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA SAT...ALTHOUGH WINDS WILL BEGIN TO
APPROACH 20-25 KT OVER THE GA WATERS BEYOND 20 NM TOWARD THE END
OF THE PERIOD. WILL HOLD OFF ON RAISING THE ADVISORY FOR NOW AS WE
TRY TO REFINE THE TIMING.

SATURDAY NIGHT THROUGH WEDNESDAY...THE COASTAL WATERS WILL BE
SITUATED BETWEEN ATLC HIGH PRES JUST TO THE SE AND THE FRONTAL
BOUNDARY ACROSS THE SE PART OF THE COUNTRY INTO MONDAY. THE HIGH
LOOKS TO BUILD FURTHER W BEGINNING TUESDAY AS A LEE SIDE TROUGH
DEVELOPS INLAND.

S-SW WINDS WILL SURGE TO NEAR 20 KT SATURDAY NIGHT...WITH SEAS
BUILDING TO NEAR 4 OR 5 FT. AT THIS POINT WILL KEEP THE FORECAST
JUST BELOW ANY SCA CRITERIA...BUT LATER SHIFTS WILL NEED TO KEEP A
CLOSE WATCH ON AMZ330-350-374 FOR POSSIBLE SCA CONDITIONS SATURDAY
NIGHT.

WINDS TEMPORARILY COME DOWN LATER SATURDAY NIGHT INTO THE FIRST PART
OF SUNDAY...BUT PINCHING OF THE PRES GRADIENT ALONG WITH POSSIBLE
SEA BREEZE ENHANCEMENT WILL ALLOW FOR WINDS TO INCREASE AGAIN LATER
SUNDAY THROUGH MONDAY. AT THIS POINT DO NOT SEE ANYTHING HIGHER THAN
15 OR 15-20 KT...WITH SEAS GENERALLY 4 FT OR LESS.

ATLC HIGH PRES BUILDS FROM THE W ON TUESDAY AND WEDNESDAY...WITH A
MODERATE S-SW FLOW PERSISTING...ALONG WITH SOME SEA BREEZE
ENHANCEMENT NEAR THE COAST. NO HEADLINES ARE ANTICIPATED WITH WINDS
15 KT OR LESS AND SEAS 3-4 FT OR LESS DURING THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     SCZ043>045-049-050.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     AMZ330-350.

&&

RJB/33
Hazardous weather outlook, Jun 20, 3:55 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT FRI JUN 20 2008

AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-
051-211845-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
355 PM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW MAY BECOME SEVERE
WITH DAMAGING WIND GUSTS PAST 60 MPH AND LARGE HAIL EXCEEDING ONE
INCH IN DIAMETER. ANY THUNDERSTORMS WILL ALSO PRODUCE FREQUENT
AND DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL
DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY
THROUGH SUNDAY...PERHAPS EVEN INTO MONDAY. THESE DISTURBANCES...IN
COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED
UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA EACH AFTERNOON AND EVENING INTO EARLY NEXT WEEK. THE MAIN
HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY
WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-SCZ043>045-049-050-211845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON-
355 PM EDT FRI JUN 20 2008

...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL
DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY
THROUGH SUNDAY...PERHAPS EVEN INTO MONDAY. THESE DISTURBANCES...IN
COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED
UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA EACH AFTERNOON AND EVENING INTO EARLY NEXT WEEK. THE MAIN
HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY
WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

33

In the hours before

Local storm report, Jun 20, 3:25 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             YEMASSEE                32.69N 80.85W
06/20/2008  E1.00 INCH       HAMPTON            SC   POST OFFICE

            QUARTER SIZE HAIL REPORTED BY A YEMASSEE POST OFFICE
            EMPLOYEE.

&&

JHP
Special weather statement, Jun 20, 3:39 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT FRI JUN 20 2008

SCZ044-050-202030-
CHARLESTON-DORCHESTER-
339 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND CHARLESTON
COUNTY THROUGH 430 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR MEGGETT...OR ABOUT 16
MILES NORTH OF EDISTO BEACH...MOVING NORTHEAST AT 15 MPH.

AREAS IN AND AROUND ADAMS RUN...HOLLYWOOD...JOHNS ISLAND...MEGGETT...
RAVENEL...WADMALAW ISLAND AND YONGES ISLAND WILL BE IMPACTED THROUGH
430 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 20, 4:18 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT FRI JUN 20 2008

SCZ044-045-202100-
BERKELEY-DORCHESTER-
418 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER
COUNTY THROUGH 500 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR MURRAYSVILLE...OR ABOUT
7 MILES WEST OF MONCKS CORNER...MOVING EAST AT 29 MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...CROSS...HUGER...MONCKS
CORNER AND PINOPOLIS WILL BE IMPACTED THROUGH 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 20, 4:19 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT FRI JUN 20 2008

SCZ042-047-048-202045-
BEAUFORT-HAMPTON-INLAND JASPER-
419 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY...BEAUFORT COUNTY
AND JASPER COUNTY THROUGH 445 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR KRESS...OR ABOUT
7 MILES SOUTHWEST OF YEMASSEE...MOVING SOUTHEAST AT 19 MPH.

AREAS IN AND AROUND MCPHERSONVILLE AND POCOTALIGO WILL BE IMPACTED
THROUGH 445 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, Jun 20, 4:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             RAVENEL                 32.76N 80.25W
06/20/2008  E0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

&&

REB
Local storm report, Jun 20, 4:36 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     ASHTON                  33.02N 80.97W
06/20/2008                   COLLETON           SC   COUNTY OFFICIAL

            TREE REPORTED DOWN ON CAYCE ROAD IN ASHTON. TIME
            ESTIMATED BY RADAR.

0311 PM     TSTM WND DMG     ISLANDTON               32.91N 80.94W
06/20/2008                   COLLETON           SC   COUNTY OFFICIAL

            OAK TREE REPORTED DOWN ON SNIDER HIGHWAY IN ISLANDTON.
            TIME ESTIMATED BY RADAR.

&&

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:10 PM EDTSpecial Marine WarningCHS32 min
Jun 20, 10:26 AM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton64 min
Jun 20, 11:35 AM EDTSpecial Marine WarningCHS55 min
Jun 20, 11:41 AM EDTSevere Thunderstorm WarningCHSCharleston, Colleton34 min
Jun 20, 12:26 PM EDTSpecial Marine WarningCHS50 min
Jun 20, 12:56 PM EDTSevere Thunderstorm WarningCHSBerkeley49 min
Jun 20, 1:30 PM EDTSpecial Marine WarningCHS60 min
Jun 20, 1:39 PM EDTSevere Thunderstorm WarningCHSBerkeley51 min
Jun 20, 2:01 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton59 min
Jun 20, 2:29 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Jun 20, 2:56 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper64 min
Jun 20, 3:25 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston50 min
Jun 20, 3:46 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper59 min
Jun 20, 3:58 PM EDTSevere Thunderstorm WarningCHSCharleston47 min
Jun 20, 4:03 PM EDTSpecial Marine WarningCHS57 min
Jun 20, 4:04 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester56 min
Jun 20, 4:51 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Jun 20, 4:56 PM EDTSpecial Marine WarningCHS94 min
Jun 20, 4:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester61 min
Jun 20, 5:02 PM EDTSpecial Marine WarningCHS58 min
Jun 20, 5:18 PM EDTTornado WarningCHSCharleston27 min
Jun 20, 5:30 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston60 min
Jun 20, 5:46 PM EDTSpecial Marine WarningCHS89 min
Jun 20, 6:05 PM EDTFlash Flood WarningCHSCharleston107 min
Jun 20, 6:26 PM EDTSpecial Marine WarningCHS94 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.